What about BC makes it a culprit of causing mild yeast infections? Are they to be expected on all kinds of oral contraceptives?
I realize they can be caused by other factors (and through process of elimination, I've figured out that those aren't the cause for me)... I've only ever gotten them since I've been on the pill and been sexually active.
To my understanding, Kitka, it's due to the estrogens involved and how they interfere with the normal androgen and bacterial balance of the body.
So, yeah, it'd be a possible side effect with most types of hormonal contraceptive. However, one like Depo, which is only progesterone based, has been shown in a couple studies I've noticed to reduce the rates of candida infections in some women. The mini-pill may also be another god option if this is a problem for you and you want to remain on BCPs.
-------------------- Heather Corinna, Executive Director & Founder, Scarleteen About Me • Get our book! Never doubt that a small group of thoughtful, committed citizens can change the world. Indeed, it is the only thing that ever has. - Margaret Mead Posts: 63668 | From: An island near Seattle | Registered: May 2000
| IP: Logged |
Copyright 1998, 2013 Heather Corinna/Scarleteen
Scarleteen.com: Providing comprehensive sex education online to teens and young adults worldwide since 1998
Information on this site is provided for educational purposes. It is not meant to and cannot substitute for advice or care provided by an in-person medical professional. The information contained herein is not meant to be used to diagnose or treat a health problem or disease, or for prescribing any medication. You should always consult your own healthcare provider if you have a health problem or medical condition.